What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Mar 7, 5:51 AM CST, 46 minutes earlier. Its key messages:
- Issued at 1143 PM CST Fri Mar 6 2026
- Strong to severe thunderstorms are expected over western half of Arkansas through late Friday night, including all severe hazards.
- Severe weather possible Saturday afternoon to evening over southeast half of Arkansas.
- Multiple rounds of strong to severe thunderstorms will lead to a risk for local flash flooding across the state through early next week.
- Additional severe weather chances possible across the forecast area on Tuesday and Wednesday.
- Above normal high temperatures expected through early next week, with some locations nearing daily records.
Area forecast discussion, Mar 7, 5:51 AM CST, 46 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
551 AM CST Sat Mar 7 2026
...New AVIATION...
.KEY MESSAGES...
Issued at 1143 PM CST Fri Mar 6 2026
- Strong to severe thunderstorms are expected over western half of Arkansas
through late Friday night, including all severe hazards.
- Severe weather possible Saturday afternoon to evening over
southeast half of Arkansas.
- Multiple rounds of strong to severe thunderstorms will lead to a risk
for local flash flooding across the state through early next
week.
- Additional severe weather chances possible across the forecast
area on Tuesday and Wednesday.
- Above normal high temperatures expected through early next week,
with some locations nearing daily records.
&&
.DISCUSSION...
Issued at 1143 PM CST Fri Mar 6 2026
...Through Fri Night...
Recent mesoanalysis depicted a capped environment acrs Wrn AR, ahead
of ongoing semi-discrete clustered convection over Ern OK. Thru the
overnight PD, a conditional severe wx threat wl be maintained as
additional convective development is possible ahead of an advancing
cdfrnt, per recent CAM guidance. Wrm advection and incrsg sfc
moisture could support sfc-based storm potential into the later
overnight timeframe, w/ MUCAPE near 1000 J/kg, coinciding w/ a LLJ
and elongated low-lvl hodographs favorable for supporting a few
tornadoes, or at least the need for a few tornado warnings.
...Saturday...
By Sat mrng, lingering convection fm the overnight PD wl be moving
acrs Cntrl AR, and should eventually be picked up and reinvigorated
by the aforementioned cdfrnt. Given incrsg BL moisture ahead of this
frnt, characterized by dewpoints in the upper 60s over Srn to SErn
AR, another round of severe weather wl be possible along a line
segment of storms expected to move acrs the SErn half of the state
Sat aftn to evng. Upper shear profiles wl become more unidirectional
w/ more zonal H500 flow in place, and primary severe hazards would
include damaging wind gusts with any surging regions of the MCS, and
some large hail potential. QLCS tornado potential wl non-zero, but
mostly marginal given Wrly shear vectors mainly parallel to fcst
convective line segments.
That being said, heavy to excessive rainfall wl be possible given
the Wrly shear profiles and training potential. Latest HREF guidance
suggests a corridor of mean QPF values b/w 1.5 to 3 inches acrs
Cntrl to SErn AR, w/ 90th percentile values in excess of 3 to 4
inches, and prob exceedance of 3 inches near 30 to 40 percent over
portions of Srn AR thru Sat evng. Most of the region is still well
entrenched in drought conditions, so any rainfall could be largely
beneficial, though still dormant vegetation coupled w/ significant
training convection could yield some flash flooding potential thru
Sat aftn to evng.
...Remainder of the forecast period...
Thru the end of the weekend, a brief lull in precip is expected for
most of the day Sun, w/ the cdfrnt washing out over SErn AR, and
driving higher PoPs over far SErn AR. Srly sfc flow should quickly
resume by Mon, w/ incrsg covg of PoPs for much of state by Mon aftn
to evng. Quick recovery of sfc moisture, and a weak upper shortwave
moving acrs the Ozark Plateau could yield some organized storm
potential, but confidence remains on the low end for additional
severe weather chances Mon.
Tues thru Wed, attention wl turn towards a cutoff H500 low over the
Baja of CA, that has been progged to move back into zonal flow over
the CONUS, and translate ENEwrd, ejecting across the ARKLATEX and
Mid-South. Sfc cyclonic flow is progged to move Ewrd acrs the OK/TX
panhandle region, w/ rich BL moisture in place over much of the Srn
Cntrl US. Current GFS/ECMWF H500 pattern solns have trended NWrds,
which would position favorable overlap of shear/instability over the
FA thru the Tues/Wed timeframe. For now, wl maintain messaging about
additional severe weather potential thru mid-week next week, but
uncertainties still remain concerning finer details.
Additional bouts of heavy rainfall wl also be possible w/ this
activity, concerns of flash flooding wl be dependent on antecedent
rainfall thru the weekend. Latest NBM5.0 guidance suggests 50-75th
percentile QPF of 1.5 to 3 inches over much of the state thru the
Tues-Wed timeframe. If higher-end rainfall occurs over the next few
days, then additional heavy rainfall could yield more widespread
flooding concerns.
Beyond Wed and thru the end of the week, a strong cdfrnt is progged
to clear the state to the SE, w/ much drier air settling in,
resulting in seasonal temps and settled weather condns resuming.
&&
.AVIATION...
(12Z TAFS)
Issued at 538 AM CST Sat Mar 7 2026
Showers and storms along and ahead of a frontal boundary situated
across northwestern Arkansas will slowly move southeasterly
thoughout the day. Thus, a period of TSRA will occur across all
terminals this morning and into the afternoon hours. Ceilings will
lower to the MVFR-IFR levels during the worst of the TSRA
activity, with ceilings lifting in the afternoon to evening hours
for most terminals. Winds initially out of the southerly direction
with some gusts 20-25 kts will become westerly to northwesterly
with gusts up to 25 kts, with erratic wind speeds/directions and
higher gusts with the frontal passage. Winds will then weaken
going into the evening and overnight hours. Central and southern
Arkansas terminals may see some MVFR ceilings either linger or
redevelop later in the period during the overnight hours.
&&
.PRELIMINARY POINT TEMPS/POPS...
Batesville AR 76 47 70 53 / 90 40 10 0
Camden AR 76 56 71 57 / 100 70 30 10
Harrison AR 68 40 71 51 / 70 20 0 0
Hot Springs AR 75 51 71 55 / 90 70 20 10
Little Rock AR 76 52 70 55 / 90 70 20 10
Monticello AR 78 59 71 59 / 100 80 40 10
Mount Ida AR 75 48 73 54 / 90 60 10 20
Mountain Home AR 70 41 70 50 / 80 20 0 0
Newport AR 75 50 68 53 / 100 50 10 0
Pine Bluff AR 76 54 69 56 / 100 70 30 10
Russellville AR 75 48 73 53 / 80 40 10 10
Searcy AR 76 48 70 51 / 100 60 10 10
Stuttgart AR 75 53 67 56 / 100 70 20 10
&&
.LZK WATCHES/WARNINGS/ADVISORIES...
None.
&&
DISCUSSION...99
AVIATION...77
In the hours before
Special weather statement, Mar 7, 1:55 AM CST, 4 hours 42 minutes before
Special Weather Statement
National Weather Service Little Rock AR
155 AM CST Sat Mar 7 2026
ARZ103-070845-
Boone County Except Southwest AR-
155 AM CST Sat Mar 7 2026
...Strong thunderstorms will impact portions of northern Boone County
through 245 AM CST
...
At 154 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Roberson Hollow to 7 miles west of Omaha
to near Green Forest. Movement was northeast at 45 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Diamond City... Lead Hill...
Omaha... Myrtle...
Roberson Hollow... Self...
Alpena... Crumpler Subdivision...
New Hope in Boone County... Burlington...
Ridgeway... Bull Shoals Lake...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3650 9286 3647 9286 3649 9288 3648 9289
3642 9289 3629 9330 3650 9330
TIME...MOT...LOC 0754Z 239DEG 37KT 3650 9334 3642 9333 3633 9335
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
72Special weather statement, Mar 7, 2:34 AM CST, 4 hours 3 minutes before
Special Weather Statement
National Weather Service Little Rock AR
234 AM CST Sat Mar 7 2026
ARZ103-112-203-212-070900-
Boone County Except Southwest AR-Newton County Higher Elevations AR-
Newton County Lower Elevations AR-Boone County Higher Elevations AR-
234 AM CST Sat Mar 7 2026
...Strong thunderstorms will impact portions of northern Newton and
southern Boone Counties through 300 AM CST
...
At 233 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Kingston to near Lost Valley State Park to
near Upper Buffalo Wilderness Area. Movement was northeast at 45 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Harrison... Jasper...
Western Grove... Valley Springs...
Dugger... Olvey...
Carver... Erbie...
Upper Buffalo Wilderness Area... Red Bank...
Lost Valley State Park... Capps...
Piercetown... Pruitt...
Crawford... Bellefonte...
Everton... Zinc...
Batavia... Marble Falls...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3611 9290 3611 9294 3596 9294 3583 9352
3588 9353 3588 9350 3592 9351 3593 9349
3597 9347 3597 9345 3608 9345 3608 9348
3612 9348 3612 9330 3626 9330 3632 9289
TIME...MOT...LOC 0833Z 244DEG 41KT 3611 9345 3603 9342 3594 9344
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
72Special weather statement, Mar 7, 5:15 AM CST, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Little Rock AR
515 AM CST Sat Mar 7 2026
ARZ053-062-066-071200-
Clark AR-Dallas AR-Ouachita AR-
515 AM CST Sat Mar 7 2026
...A strong thunderstorm will impact portions of southeastern Clark,
southwestern Dallas and northwestern Ouachita Counties through 600 AM
CST
...
At 515 AM CST, Doppler radar was tracking a strong thunderstorm over
Bluff City, or 15 miles southeast of Prescott, moving northeast at 30
mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Sparkman... Chidester...
Whelen Springs... White Oak Lake State Park...
Tates Bluff... Pine Grove...
Dalark... Ouachita...
Reader... Vaden...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Tornado Watch remains in effect until 800 AM CST for southwestern
Arkansas.
&&
LAT...LON 3378 9310 3379 9313 3382 9314 3380 9318
3382 9319 3410 9290 3389 9266 3361 9311
TIME...MOT...LOC 1115Z 227DEG 27KT 3371 9316
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
72Special weather statement, Mar 7, 6:25 AM CST, 12 minutes before
Special Weather Statement
National Weather Service Little Rock AR
625 AM CST Sat Mar 7 2026
ARZ039-042-141-237-238-241-341-071315-
Perry AR-Southwest Montgomery County Higher Elevations AR-
Yell Excluding Northwest AR-Central and Southern Scott County AR-
Northern Montgomery County Higher Elevations AR-Garland AR-
Central and Eastern Montgomery County AR-
625 AM CST Sat Mar 7 2026
...Strong thunderstorms will impact portions of southwestern Perry,
western Garland, southeastern Scott, southwestern Yell and Montgomery
Counties through 715 AM CST
...
At 625 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Gravelly to 6 miles southwest of Muddy
Creek WMA to near Oden. Movement was southeast at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Mount Ida... Mountain Pine...
Norman... Oden...
Mimosa... Gravelly...
Meyers... Lake Ouachita State Park...
Mauldin... Muddy Creek WMA...
Avant... Black Springs...
Sunshine... Mt Tabor...
Fannie... Bluffton...
Pine Ridge... Royal...
Lena Landing Rec Area... Hamilton...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Tornado Watch remains in effect until 800 AM CST for central,
western and southwestern Arkansas.
&&
LAT...LON 3474 9382 3495 9376 3484 9309 3451 9317
3440 9332 3440 9341 3434 9342 3434 9354
3455 9393 3462 9393
TIME...MOT...LOC 1225Z 292DEG 39KT 3487 9365 3470 9372 3458 9386
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
72Special weather statement, Mar 7, 6:35 AM CST, 2 minutes before
Special Weather Statement
National Weather Service Little Rock AR
635 AM CST Sat Mar 7 2026
ARZ004>008-014>017-024-313-071315-
Baxter AR-Marion AR-Lawrence AR-Stone AR-Independence AR-Randolph AR-
Eastern, Central, and Southern Searcy County Higher Elevations AR-
Sharp AR-Fulton AR-Izard AR-Cleburne AR-
635 AM CST Sat Mar 7 2026
...Strong thunderstorms will impact portions of Stone, western
Independence, western Randolph, northeastern Searcy, Izard,
southeastern Marion, northeastern Cleburne, eastern Baxter, Fulton,
western Lawrence and Sharp Counties through 715 AM CST
...
At 635 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Sturkie to near Wideman to Elberta.
Movement was east at 55 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Batesville... Cherokee Village...
Mountain View... Melbourne...
Salem in Fulton County... Ash Flat...
Horseshoe Bend... Cave City...
Calico Rock... Highland in Sharp County...
Mammoth Spring... Hardy...
Imboden... Oxford...
Norfork... Ravenden...
Cushman... Salesville...
Mount Pleasant... Viola...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Tornado Watch remains in effect until 800 AM CST for north central
Arkansas.
&&
LAT...LON 3593 9127 3553 9183 3600 9259 3628 9222
3650 9218 3650 9095
TIME...MOT...LOC 1235Z 291DEG 49KT 3649 9185 3621 9206 3586 9248
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
72NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1326479, 1314358, 1314356, 1314360, 1314361, 1314362, 1314373, 1314365, 1314367, 1314369, 1326477.